Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 23, NWS Dodge City, KS

April 23, 20084 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 23, 2008, 4:05 PM CDT for 4 counties in Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2008, 4:05 PM CDT (21:05 UTC)
Expired
Apr 23, 2008, 4:45 PM CDT
In force
40 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Grant County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 4:37 PM CDTHAIL 0.885 Sw Ulysses, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 3:52 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 232105
SVRDDC
KSC067-129-187-189-232145-
/O.NEW.KDDC.SV.W.0023.080423T2105Z-080423T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
405 PM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GRANT COUNTY IN SOUTHWEST KANSAS.
  NORTHEASTERN MORTON COUNTY IN SOUTHWEST KANSAS.
  SOUTHEASTERN STANTON COUNTY IN SOUTHWEST KANSAS.
  NORTHWESTERN STEVENS COUNTY IN SOUTHWEST KANSAS.

* UNTIL 445 PM CDT

* AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 23 MILES SOUTH OF JOHNSON CITY...OR 6 MILES EAST
  OF RICHFIELD...MOVING NORTHEAST AT 34 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JOHNSON CITY...
  BIG BOW...
  RURAL RESIDENCES OF NORTHEASTERN MORTON...NORTHWESTERN STEVENS...
  SOUTHEASTERN STANTON AND SOUTHWESTERN GRANT COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3761 10176 3753 10130 3718 10161 3722 10176
TIME...MOT...LOC 2105Z 203DEG 30KT 3728 10166

$$

UMSCHEID
2 follow-up statements
000 
WWUS53 KDDC 232117
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
418 PM CDT WED APR 23 2008

KSC067-129-187-189-232145-
/O.CON.KDDC.SV.W.0023.000000T0000Z-080423T2145Z/
STANTON KS-GRANT KS-STEVENS KS-MORTON KS-
418 PM CDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN MORTON...EXTREME NORTHWESTERN STEVENS...SOUTHWESTERN
GRANT AND SOUTHEASTERN STANTON COUNTIES...

AT 414 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS
LOCATED 15 MILES SOUTH OF BIG BOW...OR 11 MILES NORTHEAST OF
RICHFIELD...MOVING NORTHEAST AT 34 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BIG BOW...
  RURAL RESIDENCES OF NORTHEASTERN MORTON...NORTHWESTERN STEVENS...
  SOUTHEASTERN STANTON AND SOUTHWESTERN GRANT COUNTIES.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3759 10168 3754 10136 3732 10157 3734 10166
TIME...MOT...LOC 2118Z 203DEG 30KT 3738 10161

$$

UMSCHEID
000 
WWUS53 KDDC 232127
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
428 PM CDT WED APR 23 2008

KSC129-189-232138-
/O.CAN.KDDC.SV.W.0023.000000T0000Z-080423T2145Z/
STEVENS KS-MORTON KS-
428 PM CDT WED APR 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORTON AND
EXTREME NORTHWESTERN STEVENS COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3739 10157 3758 10161 3756 10145 3755 10145
      3754 10138 3753 10137 3751 10139 3740 10151
TIME...MOT...LOC 2128Z 215DEG 36KT 3747 10151

$$

KSC067-187-232145-
/O.CON.KDDC.SV.W.0023.000000T0000Z-080423T2145Z/
STANTON KS-GRANT KS-
428 PM CDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN GRANT AND SOUTHEASTERN STANTON COUNTIES...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES SOUTH OF BIG BOW...MOVING NORTHEAST AT 41 MPH.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3739 10157 3758 10161 3756 10145 3755 10145
      3754 10138 3753 10137 3751 10139 3740 10151
TIME...MOT...LOC 2128Z 215DEG 36KT 3747 10151

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:26 AM CDT, 12 hours 39 minutes earlier.

Area forecast discussion, Apr 23, 3:26 AM CDT, 12 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
326 AM CDT WED APR 23 2008

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES ARE HIGH TEMPS TODAY, AREAS OF FOG, AND
CHANCES FOR THUNDERSTORMS.

A SOUTHERN BRANCH SHORTWAVE TROUGH WILL EJECT NORTHEASTWARD FROM NEW
MEXICO INTO WESTERN KANSAS AND OKLAHOMA TODAY BRING A CHANCE FOR
THUNDERSTORMS. NOT ALOT OF GROUND HEATING IS EXPECTED SO CAPE
FORECAST ONLY AROUND 1000 J/KG AND THIS COULD LIMIT THE SEVERE
THREAT. BUT A FEW LARGE HAILERS STILL POSSIBLE. HIGHS TODAY WILL
AUGMENTED BY HOW MUCH CLOUD REMAINS AFTER MORNING STRATUS AND
POSSIBLE FOG. MET GUIDANCE IS THE COOLEST FOR HIGHS TODAY AROUND 67
WITH FWC LOOKING WAY TOO WARM AND AROUND 78, UNLESS LOTS OF SUNSHINE
BREAKS OUT. WILL TREND TOWARD COOLER MET GUIDANCE OF AROUND 70 TO
MID 70S WEST. QPF IS FORECAST TO RUN ON AVERAGE FROM .10 TO .40 WITH
THE SREF ONLY SHOWING AROUND .15 INCHES OF RAINFALL TOTAL.

AS THE SHORTWAVE TROUGH MOVES EAST OF DODGE CITY BY AROUND 7PM
TONIGHT, ANY THUNDERSTORMS SHOULD END BY MIDNIGHT. STRATUS IS
FORECAST TOO AGAIN DEVELOP OVERNIGHT AND LOWS SHOULD STAY VERY MILD
IN THE LOW TO MID 50S NORTH AND WEST TO LOWER 60S SOUTHEAST.

ON THURSDAY A WARM FRONT IS FORECAST TO MOVE INTO THE CENTRAL CWA
WITH CLEARING SKIES WEST AND WARMING TEMPS INTO THE MID 80S WEST. AN
UNSTABLE ATMOSPHERE CONTINUES IN THE EAST CWA WITH HIGHER DEWPOINTS
AND WILL CONTINUE THE SMALL POP EAST IN CASE SOMETHING DEVELOPS AND
POSSIBLY INTO THURSDAY NIGHT.

A STRONG COLD FRONT WILL BRING GOOD NORTHWEST WINDS ON THURSDAY
NIGHT WITH MOSTLY CLEAR SKIES. MODELS SUGGEST AN MCS UP IN FAR
NORTHWESTERN KANSAS AND NEBRASKA BUT DRY INTO SOUTHWEST KANSAS. THE
COLD FRONT SHOULD COME THROUGH AROUND MIDNIGHT WITH NORTHWEST WINDS
OF 20 TO 30 MPH. OVERNIGHT LOWS IN THE MID TO UPPER 40S WEST TO MID
50S SOUTHEAST LOOK GOOD.

DAYS 3-7...

MEDIUM RANGE MODELS IN BETTER AGREEMENT TONIGHT.  ONE SHORTWAVE
TROUGH WILL MOVE THROUGH THE PLAINS ON FRIDAY, WITH THE SFC FRONT
MOVING BY IN THE MORNING AND HIGH PRESSURE BUILDING IN.  GOING
FORECAST HAD DRYING TREND, AND SAW LITTLE REASON TO CHANGE THIS.  ON
SATURDAY, ALL THE MODELS BRING ANOTHER SHORTWAVE TROUGH INTO THE
PLAINS, WITH A DECENT SFC LOW DEVELOPING AND A FRONT PUSHING DOWN.
BOTH THE GFS AND ECMWF SPIT OUT SOME PRECIP WITH THIS FRONT SATURDAY
NIGHT, AND THE ENSEMBLES HAVE DECENT PROBABILITIES.  BUMPED UP POPS
JUST A TAD IN NORTH AND EAST.  AFTER THE FRONT PASSES, 850MB TEMPS
WILL GET DOWN INTO THE SINGLE DIGITS ON SUNDAY IN OUR EASTERN
COUNTIES, SO BUMPED DOWN HIGHS A COUPLE OF DEGREES.  CONDITIONS
SHOULD BECOME DRIER AND WARMER EARLY NEXT WEEK AS THE UPPER TROUGH
MOVES EAST AND WE GET WEAK RIDGING/ZONAL FLOW BETWEEN SYSTEMS.
MINOR TWEAKS ELSEWHERE IN THE FORECAST.

.AVIATION...

EASTERLY FLOW CONTINUES TO BRING MOISTURE INTO WESTERN KS, ALTHOUGH
NOT QUITE AS FAST AS PREVIOUSLY EXPECTED.  IFR AND LOWER CEILINGS
AND VIS SHOULD ARRIVE SHORTLY BEFORE 12Z, ABOUT 2-3 HRS SLOWER THAN
PREVIOUS FORECASTS.  SOME OF THE STRATUS WILL START MIXING OUT BY
AFTERNOON, BUT THERE COULD BE SOME LIMITATIONS TO CEILINGS AND VIS
AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE IN.  TS ACTIVITY WILL
MOVE EASTWARD THROUGHOUT WEDNESDAY NIGHT BUT STRATUS WILL AGAIN FORM
BY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72  58  82  49 /  50  40  20  20
GCK  72  56  83  45 /  40  30  20  20
EHA  76  52  84  45 /  40  30  10  10
LBL  75  56  84  48 /  50  40  10  10
HYS  71  57  79  46 /  50  40  20  30
P28  72  62  81  54 /  60  40  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN06/26
Hazardous weather outlook, Apr 23, 3:46 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
346 AM CDT WED APR 23 2008

KSZ030-031-043>046-061>066-074>081-084>090-241000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
346 AM CDT WED APR 23 2008 /246 AM MDT WED APR 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEASTWARD FROM NEW MEXICO
INTO SOUTHWEST AND SOUTH CENTRAL KANSAS TODAY. GOOD MOISTURE WILL
CONTINUE TO BE DRAWN NORTHWARD INTO WESTERN KANSAS. THIS WILL GIVE
A CHANCE FOR THUNDERSTORMS TODAY...SOME POSSIBLY SEVERE WITH LARGE
HAIL. THE STORMS ARE THEN EXPECTED TO END FROM WEST TO EAST BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR MORE THUNDERSTORMS BY THURSDAY AFTERNOON AS
A WARM FRONT MOVES INTO SOUTH CENTRAL KANSAS...MAINLY EAST OF AN
ASHLAND TO DIGHTON LINE. SOME OF THESE COULD ALSO BECOME SEVERE WITH
LARGE HAIL. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON SATURDAY
NIGHT...HOWEVER IT IS TOO EARLY TO TELL IF THESE WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND
TONIGHT...HOWEVER PLEASE RELAY ANY REPORTS OF LARGE HAIL OR OTHER
SEVERE WEATHER.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Local storm report, Apr 23, 2:31 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
231 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     HAIL             5 E CENTERVIEW          37.79N 99.18W
04/23/2008  E0.88 INCH       EDWARDS            KS   PUBLIC

0847 AM     HAIL             4 ENE FELLSBURG         37.83N 99.11W
04/23/2008  E0.75 INCH       EDWARDS            KS   PUBLIC

0855 AM     HAIL             6 SE MEADE              37.22N 100.26W
04/23/2008  E1.00 INCH       MEADE              KS   TRAINED SPOTTER

0909 AM     HAIL             4 SSW FOWLER            37.33N 100.22W
04/23/2008  E1.75 INCH       MEADE              KS   PUBLIC

0920 AM     HAIL             5 NNW FOWLER            37.46N 100.22W
04/23/2008  E0.88 INCH       MEADE              KS   PUBLIC

0925 AM     HAIL             3 ENE RADIUM            38.19N 98.84W
04/23/2008  E0.88 INCH       STAFFORD           KS   PUBLIC

0927 AM     HAIL             1 E RADIUM              38.17N 98.87W
04/23/2008  E0.75 INCH       STAFFORD           KS   PUBLIC

0927 AM     HAIL             5 E RADIUM              38.17N 98.81W
04/23/2008  E0.75 INCH       STAFFORD           KS   PUBLIC

1005 AM     HAIL             7 SE THE HAGGARD ELEV   37.55N 100.21W
04/23/2008  E1.00 INCH       GRAY               KS   PUBLIC

1017 AM     HAIL             8 NNW MINNEOLA          37.55N 100.05W
04/23/2008  E0.50 INCH       FORD               KS   PUBLIC

1040 AM     HAIL             4 ENE WILMORE           37.36N 99.15W
04/23/2008  E1.75 INCH       COMANCHE           KS   PUBLIC

            HEAVY RAIN WAS ALSO REPORTED.

1058 AM     HAIL             3 N BELVIDERE           37.49N 99.07W
04/23/2008  E1.00 INCH       KIOWA              KS   PUBLIC

1104 AM     HAIL             5 SSE FT. DODGE         37.67N 99.89W
04/23/2008  E1.00 INCH       FORD               KS   FIRE DEPT/RESCUE

            THE HAIL LASTED FOR 4 MINUTES.

1130 AM     HAIL             6 E FT. DODGE           37.75N 99.83W
04/23/2008  E0.88 INCH       FORD               KS   PUBLIC

1130 AM     HAIL             4 NNW FORD              37.68N 99.79W
04/23/2008  E1.75 INCH       FORD               KS   LAW ENFORCEMENT

            MOST HAILSTONES WERE PENNY AND NICKEL SIZED.

1153 AM     HAIL             5 S SPEARVILLE          37.78N 99.74W
04/23/2008  E1.00 INCH       FORD               KS   LAW ENFORCEMENT

1203 PM     HAIL             2 WSW BELLEFONT         37.87N 99.68W
04/23/2008  E0.75 INCH       FORD               KS   PUBLIC

1206 PM     HAIL             3 SSW BELLEFONT         37.84N 99.67W
04/23/2008  E0.75 INCH       FORD               KS   PUBLIC

1210 PM     HAIL             ST. JOHN                38.00N 98.76W
04/23/2008  E1.50 INCH       STAFFORD           KS   EMERGENCY MNGR

1226 PM     HAIL             LEWIS                   37.94N 99.25W
04/23/2008  E0.75 INCH       EDWARDS            KS   PUBLIC

&&

LEE
Special weather statement, Apr 23, 2:55 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
255 PM CDT WED APR 23 2008

KSZ085-086-232045-
SEWARD-STEVENS-
255 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ADVISORY FOR SEWARD AND STEVENS COUNTIES...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TYRONE...OR 16 MILES
SOUTHWEST OF LIBERAL...MOVING NORTH AT 22 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

RESIDENTS IN SEWARD AND SOUTHEASTERN STEVENS COUNTIES...INCLUDING THE
CITY OF WOODS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

THUNDERSTORMS ARE ALSO APPROACHING THE LIBERAL AREA. EXPECT HEAVY RAINFALL
AND SMALL HAIL WITH THESE STORMS AS THEY APPROACH LIBERAL.  SHOULD THE STORMS
CONTINUE TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.

LAT...LON 3699 10097 3699 10126 3700 10127 3732 10116
      3727 10064 3698 10065 3698 10096
TIME...MOT...LOC 1955Z 200DEG 19KT 3694 10117

UMSCHEID
Local storm report, Apr 23, 3:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
314 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             SUBLETTE                37.48N 100.85W
04/23/2008  E2.00 INCH       HASKELL            KS   PUBLIC

&&

MSCOTT
Local storm report, Apr 23, 3:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             SUBLETTE                37.48N 100.85W
04/23/2008  E1.50 INCH       HASKELL            KS   EMERGENCY MNGR

&&

MB
Special weather statement, Apr 23, 3:31 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
331 PM CDT WED APR 23 2008

KSZ063-076-232115-
FINNEY-HASKELL-
331 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ADVISORY FOR FINNEY AND HASKELL COUNTIES...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF RYUS...MOVING NORTH AT 38
MPH INTO SOUTHERN FINNEY COUNTY.  THESE STORMS WERE MOVING TOWARD THE
GARDEN CITY AREA.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

RESIDENTS IN NORTHWESTERN HASKELL AND WESTERN FINNEY COUNTIES...
INCLUDING THE CITIES OF HOLCOMB AND GARDEN CITY...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND
BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3818 10109 3820 10057 3767 10084 3766 10108
TIME...MOT...LOC 2031Z 183DEG 33KT 3765 10099

UMSCHEID
Local storm report, Apr 23, 3:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
351 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             6 WNW SCHOENCHEN        38.75N 99.43W
04/23/2008  E0.88 INCH       ELLIS              KS   TRAINED SPOTTER

&&

MB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:27 AM CDTSevere Thunderstorm WarningDDCEdwards, Stafford33 min
Apr 23, 8:46 AM CDTSevere Thunderstorm WarningDDCClark, Meade44 min
Apr 23, 9:18 AM CDTSevere Thunderstorm WarningDDCFord, Gray, Meade30 min
Apr 23, 9:22 AM CDTSpecial Weather StatementDDCStafford38 min
Apr 23, 9:58 AM CDTSevere Thunderstorm WarningDDCFord, Gray, Meade47 min
Apr 23, 10:37 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt38 min
Apr 23, 10:58 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa32 min
Apr 23, 11:09 AM CDTSpecial Weather StatementDDCFord36 min
Apr 23, 11:14 AM CDTSevere Thunderstorm WarningDDCFord, Hodgeman46 min
Apr 23, 11:57 AM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman29 min
Apr 23, 12:05 PM CDTSevere Thunderstorm WarningDDCPawnee, Stafford27 min
Apr 23, 2:55 PM CDTSpecial Weather StatementDDCSeward50 min
Apr 23, 3:04 PM CDTSevere Thunderstorm WarningDDCGray, Haskell32 min
Apr 23, 3:31 PM CDTSpecial Weather StatementDDCFinney44 min
Apr 23, 4:41 PM CDTSpecial Weather StatementDDCGrant34 min
Apr 23, 5:16 PM CDTSpecial Weather StatementDDCKearny29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.